FAQs

Frequently asked questions

 

  • Are all ASA products the same?

    •      Different ASA formulations may contain various non-medicinal
           ingredients. With more than a hundred years of experience in
           formulating and manufacturing ASPIRIN®, Bayer has the expertise
           to ensure that ASPIRIN® is consistently produced to the highest
           quality standards.


  • If I take ASPIRIN® 81 mg for doctor supervised daily
           preventative therapy can I take ASPIRIN®?

    •      Most people on an ASPIRIN® regimen for prevention can safely take
           additional ASPIRIN® for occasional pain. Consult the dosage instructions
           and be sure to read and follow the label warnings and directions.

  • Can ASPIRIN® help when I have a cold or flu?

    •      Yes. The anti-inflammatory action that helps to make ASPIRIN®
           so effective in relieving headache, back pain, muscle aches and
           joint pain also provides relief from pain and fever due to cold and flu.

  • Why does ASPIRIN® have a micro-coating?

    •      The micro-coating on ASPIRIN® tablets and caplets makes them
           easier to swallow for people who have difficulty swallowing pills.

  • What is enteric coating?

    •      This delayed-release safety feature allows enteric-coated
           ASPIRIN® to pass through the stomach to the small intestine before
           dissolving. Enteric-coated products are not recommended for fast pain
           relief.

  • How fast is pain relief with ASPIRIN®?

    •      ASPIRIN® must dissolve before it can be absorbed and start
           relieving your pain. The rate at which ASPIRIN® dissolves depends
           on the type of coating.


            •  Micro-coated ASPIRIN® dissolves in approximately 20-60 minutes.
               ASPIRIN® and ASPIRIN® Stomach Guard with Calcium
               Carbonate are micro-coated.


            •  Enteric-coated ASPIRIN® dissolves in about 2 to 4 hours.
               ASPIRIN® Arthritis Pain Relief has an enteric coating.



      Back to top
  • Is ASPIRIN® well tolerated?

    •      ASPIRIN® has effectively relieved pain for millions of people for
           more than a hundred years. Most people who take ASPIRIN®
           experience no side effects. ASPIRIN® Arthritis Pain Relief can prevent
           stomach upset in the small proportion of people who may have
           stomach upset with ASPIRIN®.

           ASPIRIN® can be taken with many prescription and over-the-
           counter (OTC) medications. If you are already taking other
           medications, it is important to ask your doctor or pharmacist before
           taking any OTC medication.

           ASA may also worsen asthma in some people. Talk to your doctor
           or pharmacist if you have any concerns about ASA products.
  • Is ASPIRIN® available combined with an antacid?

    •      Buffered ASA products contain an antacid to reduce the acid in
           your stomach. These products can be helpful for people who have
           stomach upset with ASA. ASPIRIN® Stomach Guard with Calcium
           Carbonate in Original and Extra Strength contains an effective buffer.

  • Can ASPIRIN® be taken during pregnancy during pregnancy?

    •      If you are pregnant, consult your doctor about the use of any
           medication in pregnancy – prescription or over the counter – before
           taking it. ASPIRIN® is no exception.

  • Is ASPIRIN® recommended for children?

    •      ASPIRIN® is not recommended for children. A very rare but serious
           illness, called Reye's syndrome, has been reported in children with
           fever and viral infections, such as chicken pox.

           The exact cause of Reye's syndrome is not known.


      Back to top
  • Which ASPIRIN® products have child-resistant packaging?

    •      The following ASPIRIN® sizes have child-resistant packaging:

    •      • ASPIRIN® Original Strength (325 mg):
    •        – Bottles of 24 and 200 pills ASPIRIN®
    •        – Bottles of 100 pills ASPIRIN®
    •      • ASPIRIN® Stomach Guard with Calcium Carbonate
                   Original Strength (325 mg):
    •        – Bottles of 36 pills ASPIRIN®
    •      • ASPIRIN® Stomach Guard with Calcium Carbonate
                   Extra Strength
                   (500 mg):
    •        – Bottles of 60 pills ASPIRIN®
    •      • ASPIRIN® Arthritis Pain Relief Original Strength (325mg):
    •        – Bottles of 50 pills

  • Is it safe to combine pain relievers?

    •      Combining over–the–counter pain relievers or using more than
           the recommended dosage can lead to serious side effects, a drug
           interaction, or an accidental overdose.

           Read medication labels and make sure you know which ones
           contain a pain reliever. Take only the medication you need.

  •   What is the difference between buffered and Arthritis ASPIRIN®

    •      Buffered ASPIRIN® (ASPIRIN® Stomach Guard with Calcium
           Carbonate)contains an antacid and dissolves in the stomach.
           ASPIRIN® (ASPIRIN® Arthritis Pain Relief) dissolves in the small
           intestine. ASPIRIN® Stomach Guard with Calcium Carbonate
           provides faster pain relief than ASPIRIN® Arthritis Pain Relief.